Alert archive / Washington / Gale Warnings in 2016

Gale Warning 51, NWS Seattle, WA

June 6, 2016

NWS Seattle, WA issued this gale warning at Jun 6, 2016, 2:52 AM PDT. It took effect at Jun 6, 2016, 2:42 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2016, 2:52 AM PDT (09:52 UTC)
In effect from
Jun 6, 2016, 2:42 PM PDT
Expired
Jun 7, 2016, 2:56 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

263 
WHUS76 KSEW 060952
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 AM PDT MON JUN 6 2016

PZZ131-132-061800-
/O.CON.KSEW.SC.Y.0133.000000T0000Z-160607T0000Z/
/O.UPG.KSEW.GL.A.0032.160607T0000Z-160607T1200Z/
/O.NEW.KSEW.GL.W.0051.160607T0000Z-160607T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
252 AM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST WIND 15 TO 25 KNOTS THROUGH LATE AFTERNOON. WEST
  WINDS ARE EXPECTED TO RISE TO 25 TO 35 KNOTS THIS EVENING THEN
  DIMINISH LATE TONIGHT..

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET TODAY BUILDING TO 4 TO 6
  FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-061800-
/O.NEW.KSEW.SC.Y.0134.160607T0000Z-160607T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
252 AM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
TUESDAY. 

* WINDS...WEST WINDS 15 TO 25 KNOTS ADJACENT TO THE SOUTHERN SAN
  JUAN ISLANDS THIS EVENING THEN DIMINISHING AFTER MIDNIGHT.
  NORTHWEST WINDS 15 TO 25 KNOTS IN ADMIRALTY INLET.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-061800-
/O.CON.KSEW.SC.Y.0133.000000T0000Z-160607T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
252 AM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
4 follow-up statements
995 
WHUS76 KSEW 061544
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
844 AM PDT MON JUN 6 2016

PZZ131-132-062345-
/O.CON.KSEW.SC.Y.0133.000000T0000Z-160607T0000Z/
/O.CON.KSEW.GL.W.0051.160607T0000Z-160607T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
844 AM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT TUESDAY...

* WINDS...WEST WIND 15 TO 25 KT TODAY RISING TO 25 TO 35 KT THIS
  EVENING.

* WAVES/SEAS...WIND WAVES 2 TO 4 FT TODAY BUILDING TO 4 TO 6 FT
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-062345-
/O.CON.KSEW.SC.Y.0133.000000T0000Z-160607T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
844 AM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...NORTHWEST WIND 15 TO 25 KT.

* WAVES/SEAS...WIND WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-062345-
/O.CON.KSEW.SC.Y.0134.160607T0000Z-160607T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
844 AM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 2 AM PDT TUESDAY...

* WINDS...WESTERLY 15 TO 25 KT THIS EVENING THEN DIMINISHING AFTER
  MIDNIGHT.

* WAVES/SEAS...WIND WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV
590 
WHUS76 KSEW 062142
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
242 PM PDT MON JUN 6 2016

PZZ131-132-070545-
/O.CAN.KSEW.SC.Y.0133.000000T0000Z-160607T0000Z/
/O.EXT.KSEW.GL.W.0051.160606T2142Z-160607T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 PM PDT MON JUN 6 2016

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...WEST 25 TO 35 KT THIS EVENING.

* WAVES...WIND WAVES 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-070545-
/O.EXB.KSEW.SC.Y.0134.160606T2142Z-160607T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 PM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS...WEST 15 TO 25 KT THIS EVENING THEN DIMINISHING AFTER
  MIDNIGHT.

* WAVES...WIND WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-070545-
/O.EXT.KSEW.SC.Y.0134.160606T2142Z-160607T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
242 PM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT TUESDAY...

* WINDS...WESTERLY 15 TO 25 KT THIS EVENING THEN DIMINISHING AFTER 
  MIDNIGHT. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-070545-
/O.CON.KSEW.SC.Y.0133.000000T0000Z-160607T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
242 PM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...NORTHWEST WIND 15 TO 25 KT.

* WAVES/SEAS...WIND WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV
434 
WHUS76 KSEW 070352
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
852 PM PDT MON JUN 6 2016

PZZ131-132-071200-
/O.CON.KSEW.GL.W.0051.000000T0000Z-160607T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 PM PDT MON JUN 6 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...WEST 25 TO 40 KT THIS EVENING...EASING AFTER MIDNIGHT.

* WAVES...WIND WAVES 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-071200-
/O.CON.KSEW.SC.Y.0133.000000T0000Z-160607T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
852 PM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...NORTHWEST WIND 15 TO 25 KT.

* WAVES/SEAS...WIND WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-070900-
/O.CON.KSEW.SC.Y.0134.000000T0000Z-160607T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
852 PM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY...

* WINDS...WESTERLY 15 TO 25 KT THIS EVENING THEN DIMINISHING AFTER 
  MIDNIGHT. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-070600-
/O.CON.KSEW.SC.Y.0134.000000T0000Z-160607T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 PM PDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KT THIS EVENING THEN DIMINISHING AFTER 
  MIDNIGHT. 

* WAVES...WIND WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
464 
WHUS76 KSEW 070956
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
256 AM PDT TUE JUN 7 2016

PZZ131-132-071800-
/O.CAN.KSEW.GL.W.0051.000000T0000Z-160607T1200Z/
/O.NEW.KSEW.SC.Y.0135.160607T0956Z-160607T1500Z/
/O.NEW.KSEW.SC.Y.0136.160607T2100Z-160608T1200Z/
/O.NEW.KSEW.GL.A.0033.160608T2200Z-160609T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
256 AM PDT TUE JUN 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
PDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH REPLACES THE GALE WARNING AND IS IN EFFECT UNTIL
8 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED
FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. IN ADDITION...A
GALE WATCH HAS BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT.

* WINDS...WEST 15 TO 25 KT EARLY THIS MORNING AND ONCE AGAIN LATER
  THIS AFTERNOON AND TONIGHT. WEST WINDS 25 TO 35 KNOTS ARE
  POSSIBLE LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

* WAVES...WIND WAVES 2 TO 4 FEET TODAY AND TONIGHT...AND POSSIBLY
  4 TO 6 FT WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$

PZZ150-153-156-170-173-176-071800-
/O.CAN.KSEW.SC.Y.0133.000000T0000Z-160607T1200Z/
/O.NEW.KSEW.SC.Y.0136.160608T0100Z-160608T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
256 AM PDT TUE JUN 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM
PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FROM LAST NIGHT HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT
WEDNESDAY. 

* WINDS...NORTHWEST WIND 15 TO 25 KT.

* WAVES/SEAS...WIND WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-071800-
/O.NEW.KSEW.SC.Y.0136.160608T0100Z-160608T0800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
256 AM PDT TUE JUN 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PDT
WEDNESDAY. 

* WINDS...WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS.

* WAVES...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 5, 9:30 PM PDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 5, 9:30 PM PDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
930 PM PDT SUN JUN 5 2016

.SYNOPSIS...Temperatures will moderate over the next few days as an
upper ridge moves slowly east. Onshore surface flow will develop
tonight and Monday, and low clouds will spread further inland each
night through Tuesday night. An upper level trough will bring much
cooler conditions, clouds, and a chance of showers to the area later
this week.

&&

.SHORT TERM...The way records have been broken today...one would
think that W WA had a problem with vinyl. Climate sites that broke
records today include Sea-Tac with 93...Olympia with 97...Bellingham
with 85 and here at the NWS office with 91. For other interesting
stats of this nature...check out AWIPS PIL SEARERSEW.

While the thermal pressure trough responsible for this has pushed
east...and good riddance...the upper level ridge will remain in
place. This means that while onshore flow will be present to cool
things somewhat...high temperatures tomorrow still look to be in mid
80s for interior lowland locations. While this is indeed a relief
compared to high temps today...it is still 10-15 degrees above what
is normally expected this time of year. As the ridge slowly plods
eastward Monday and Tuesday...can expect marine are to nudge inland
just as slowly.

Models remain consistent that an upper level trough will start to
impact the area Wednesday bringing increased clouds and dropping
temperatures to near normal. Precip is also a possibility...but best
chances for that look to hold of Wednesday night into Thursday.

Inherited forecast looks good. No changes or updates needed this
evening.  SMR

.LONG TERM...From 315 PM discussion...The upper low will affect
weather into the weekend. Heights remain low, plunging into the 550s
when the low or trough finally moves through the region. Yesterday
models showed that happening on Friday but today they show it on
Saturday. Showers are likely on whatever day that is, and there is
at least a chance of showers every other day. For now have kept the
forecast as a broad brush mostly cloudy with a chance of showers.
High temperatures will be mostly in the 60s Thursday through Sunday.
Burke

&&

.AVIATION...A large upper level ridge over the western U.S. will
maintain a warm dry air mass over W WA through Monday. Light SW flow
aloft will prevail with the ridge axis over W MT. A surface ridge
just offshore combined with a thermal surface trough over E WA will
allow onshore flow to develop tonight. The onshore flow will allow
low stratus clouds to develop along the coast from 06z-19z with the
clouds spreading partway inland through the strait of Juan de Fuca
and inland to maybe around Shelton (KSHN), but not reaching the
interior around Puget Sound. Otherwise, skies will remain mostly
clear.

KSEA...mostly clear skies with just some high clouds at times.
Surface winds will remain north 5-10 kt through 08z. Developing
onshore flow should shift the surface winds to SW 5 kt around 12z,
then to W 3-7 kt 16z-20z. Kam

&&

.MARINE...A surface trough has shifted over E WA this evening
while a surface ridge continues over the WA offshore waters.
Moderate onshore is developing this evening and west winds are
rising in the strait of Juan de Fuca, where a small craft advisory
is in effect for the central and east strait. SCA's are also in
effect for the inland waters adjacent to the strait, notably the
southern San Juan Islands and Admiralty inlet, as well as the WA
coastal waters.

The forecast for the strait continues to be a little uncertain,
mainly because it is so easy for a gale to occur at Race Rocks. The
UIL-BLI pressure gradient has risen to 2.2 mb at 03z, which is on
target with respect to the GFS which has a peak gradient of 3.2 mb
at 09z tonight. This is borderline territory for a Race Rocks gale
but not really anywhere else. Other recent model guidance keeps the
winds just below gale, so I will stick with a 20-30 kt SCA for the
strait for now.

Models have remained consistent in showing stronger onshore flow
developing Monday evening. The GFS shows 4.2 mb through the strait
at 03z. A gale watch remains in effect but confidence is higher that
gales will develop Monday evening. The offshore surface ridge will
remain in place through this week but onshore flow should be weaker.
Kam

&&

.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small craft advisory coast, central and east strait of Juan
      de Fuca, Admiralty inlet, north inland waters.

     Gale watch Monday afternoon through Monday evening for the
      central and east strait.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:52 AM PDTSmall Craft AdvisorySEW23 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.